Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 70, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 30, 2000, 2:36 AM CDT for Lubbock County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 30, 2000, 2:36 AM CDT (07:36 UTC)
- Expired
- Apr 30, 2000, 3:15 AM CDT
- In force
- 39 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 9 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 12:30 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1912 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 2536 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 300738 SVRLBB TXC303-300815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 236 AM CDT SUN APR 30 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LUBBOCK COUNTY IN TEXAS * UNTIL 315 AM CDT * AT 227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES 3 MILES SOUTHEAST OF LUBBOCK INT. AIRPORT MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... LUBBOCK INT. AIRPORT... IDALOU NEW DEAL IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. TO REPORDT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3341 10201 3340 10158 3383 10156 3382 10193
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 11:30 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 29, 11:30 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1130 PM CDT SAT APR 29 2000 DRY LINE HAS RETREATED BACK TO THE NEW MEXICO STATE LINE. THUNDERSTORMS THAT DEVELOPED EARLIER CONTINUE MOVINGx EASTWARD AND DECREASE IN AREAL COVERAGE. WILL UPDATE ZONES TO LOWER POPS MOST SECTIONS TONIGHT AND FOR SKY CONDITION TO REFLECT CURRENT TRENDS. .LBB...NONE. JV/08
In the hours before
Special weather statement, Apr 29, 11:16 PM CDT, 3 hours 20 minutes before
TXZ021>044-300700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1116 PM CDT SAT APR 29 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CLEARED THE FOLLOWING COUNTIES FROM TORNADO WATCH NUMBER 216: PARMER...BAILEY...COCHRAN...YOAKUM...TERRY...LYNN THE TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM SUNDAY FOR THE FOLLOWING COUNTIES... CASTRO...LAMB...HOCKLEY...SWISHER...HALE...LUBBOCK... BRISCOE...FLOYD...CROSBY...GARZA...HALL...MOTLEY... DICKENS...KENT...CHILDRESS...COTTLE...KING...STONEWALL... REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS AND TORNADOES. STAY TUNED TO NOAA WEATHER RADIO...TV^...OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS. ST
Special weather statement, Apr 30, 12:02 AM CDT, 2 hours 34 minutes before
TXZ021>044-301100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1202 AM CDT SUN APR 30 2000 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED TORNADO WATCH NUMBER 219 FOR ALL OF THE SOUTH PLAINS...EXTREME SOUTHERN PANHANDLE AND THE LOW ROLLING PLAINS THROUGH 6 AM THIS MORNING. THIS WATCH REPLACES TORNADO WATCH NUMBER 216 THAT WAS IN EFFECT UNTIL 1 AM. THE FOLLOWING COUNTIES ARE INCLUDED IN THE NEW TORNADO WATCH AREA... PARMER...BAILEY...COCHRAN...YOAKUM...TERRY...LYNN CASTRO...LAMB...HOCKLEY...SWISHER...HALE...LUBBOCK... BRISCOE...FLOYD...CROSBY...GARZA...HALL...MOTLEY... DICKENS...KENT...CHILDRESS...COTTLE...KING...STONEWALL... REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS AND TORNADOES IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO...TV...OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS. ST
Local storm report, Apr 30, 12:35 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
1235 AM CDT SUN APR 30 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 10 W JAYTON TX .75 INCH HAIL
04/29/00 KENT DIME SIZE HAIL REPORTED BY
KENT COUNTY EOC.
0830 PM 7 W JAYTON TX 2.50 INCH HAIL
04/29/00 KENT GOLFBALL TO TENNIS BALL
SIZED HAIL REPORTED BY
SPOTTER.
0825 PM 7 SE MATADOR TX 4.00 INCH HAIL
04/29/00 MOTLEY 1.75 INCH TO 4 INCH HAIL
REPORTED SOUTHWEST
OF MATADOR BY SPOTTER.
0924 PM 10 W GIRARD TX 1.25 INCH HAIL
04/29/00 KENT 1.25 INCH HAIL REPORTED BY
SPOTTER JUST INSIDE
KENT COUNTY LINE ON
HWY 1081.
1027 PM 5 W JAYTON TX 2.50 INCH HAIL
04/29/00 KENT TENNIS BALL SIZED HAIL
REPORTED BY KENT EOC
JUST WEST OF JAYTON.
1120 PM PEACOCK TX 2.50 INCH HAIL
04/29/00 STONEWALL GOLFBALL TO TENNIS BALL
SIZED HAIL REPORTED JUST
WEST OF PEACOCK.
1140 PM SWENSON TX 2.50 INCH HAIL
04/29/00 STONEWALL TENNIS BALL SIZED HAIL
REPORTED IN SWENSON BY
SPOTTER.
0625 PM 10 SE POST TX 1.00 INCH HAIL
04/29/00 GARZA DIME TO QUARTER SIZE HAIL
REPORTED AT LAKE
ALLEN HENRY BY LAKE
OFFICIALS.
0655 PM SPUR TX 1.75 INCH HAIL
04/29/00 DICKENS GOLFBALL SIZED HAIL
REPORTED AT THE SPUR
CORRECTIONAL
FACILITY. REPORTED BY
LAW ENFORCEMENT OFFICIALS.
0738 PM POST TX 1.25 INCH HAIL
04/29/00 GARZA HALF DOLLAR SIZED HAIL
REPORTED BY TTU
SPOTTER GROUP NORTHEAST OF
POST ON FM 651.
0835 PM 10 SE CROSBYTON TX 1.25 INCH HAIL
04/29/00 CROSBY DIME TO HALF DOLLAR SIZED
HAIL REPORTED AT WHITE
RIVER RESERVOIR.
REPORT RECEIVED BY
SPOTTER.
1006 PM JAYTON TX 1.00 INCH HAIL
04/29/00 KENT QUARTER SIZED HAIL
REPORTED IN JAYTON BY
SPOTTER.
1019 PM JAYTON TX 1.75 INCH HAIL
04/29/00 KENT GOLFBALL SIZED HAIL
REPORTED AT JAYTON GOLF
COURSE.
1200 AM ASPERMONT TX 1.00 INCH HAIL
04/30/00 STONEWALL 1 INCH HAIL REPORTED IN
ASPERMONT BY
SPOTTER.
STLocal storm report, Apr 30, 1:06 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
1235 AM CDT SUN APR 30 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 10 W JAYTON TX .75 INCH HAIL
04/29/00 KENT DIME SIZE HAIL REPORTED BY
KENT COUNTY EOC.
0830 PM 7 W JAYTON TX 2.50 INCH HAIL
04/29/00 KENT GOLFBALL TO TENNIS BALL
SIZED HAIL REPORTED BY
SPOTTER.
0825 PM 7 SE MATADOR TX 4.00 INCH HAIL
04/29/00 MOTLEY 1.75 INCH TO 4 INCH HAIL
REPORTED SOUTHWEST
OF MATADOR BY SPOTTER.
0924 PM 10 W GIRARD TX 1.25 INCH HAIL
04/29/00 KENT 1.25 INCH HAIL REPORTED BY
SPOTTER JUST INSIDE
KENT COUNTY LINE ON
HWY 1081.
1027 PM 5 W JAYTON TX 2.50 INCH HAIL
04/29/00 KENT TENNIS BALL SIZED HAIL
REPORTED BY KENT EOC
JUST WEST OF JAYTON.
1120 PM PEACOCK TX 2.50 INCH HAIL
04/29/00 STONEWALL GOLFBALL TO TENNIS BALL
SIZED HAIL REPORTED JUST
WEST OF PEACOCK.
1140 PM SWENSON TX 2.50 INCH HAIL
04/29/00 STONEWALL TENNIS BALL SIZED HAIL
REPORTED IN SWENSON BY
SPOTTER.
0625 PM 10 SE POST TX 1.00 INCH HAIL
04/29/00 GARZA DIME TO QUARTER SIZE HAIL
REPORTED AT LAKE
ALLEN HENRY BY LAKE
OFFICIALS.
0655 PM SPUR TX 1.75 INCH HAIL
04/29/00 DICKENS GOLFBALL SIZED HAIL
REPORTED AT THE SPUR
CORRECTIONAL
FACILITY. REPORTED BY
LAW ENFORCEMENT OFFICIALS.
0738 PM POST TX 1.25 INCH HAIL
04/29/00 GARZA HALF DOLLAR SIZED HAIL
REPORTED BY TTU
SPOTTER GROUP NORTHEAST OF
POST ON FM 651.
0835 PM 10 SE CROSBYTON TX 1.25 INCH HAIL
04/29/00 CROSBY DIME TO HALF DOLLAR SIZED
HAIL REPORTED AT WHITE
RIVER RESERVOIR.
REPORT RECEIVED BY
SPOTTER.
1006 PM JAYTON TX 1.00 INCH HAIL
04/29/00 KENT QUARTER SIZED HAIL
REPORTED IN JAYTON BY
SPOTTER.
1019 PM JAYTON TX 1.75 INCH HAIL
04/29/00 KENT GOLFBALL SIZED HAIL
REPORTED AT JAYTON GOLF
COURSE.
1200 AM ASPERMONT TX 1.00 INCH{ HAIL
04/30/00 STONEWALL 1 INCH HAIL REPORTED IN
ASPERMONT BY
SPOTTER.
STThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:30 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 60 min |
| Apr 29, 7:38 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza | 52 min |
| Apr 29, 7:45 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 45 min |
| Apr 29, 8:11 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 49 min |
| Apr 29, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 46 min |
| Apr 29, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 45 min |
| Apr 29, 8:39 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 51 min |
| Apr 29, 8:58 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 62 min |
| Apr 29, 9:04 PM CDT | Flash Flood Warning | LUB | Kent | 116 min |
| Apr 29, 9:10 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 50 min |
| Apr 29, 9:28 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 62 min |
| Apr 29, 9:36 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 39 min |
| Apr 29, 10:07 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 53 min |
| Apr 29, 10:11 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 49 min |
| Apr 29, 10:21 PM CDT | Tornado Warning | LUB | Dickens | 24 min |
| Apr 29, 10:31 PM CDT | Tornado Warning | LUB | Kent, Stonewall | 59 min |
| Apr 29, 10:56 PM CDT | Tornado Warning | LUB | Dickens | 64 min |
| Apr 29, 11:30 PM CDT | Tornado Warning | LUB | Stonewall | 60 min |
| Apr 29, 11:44 PM CDT | Flash Flood Warning | LUB | Stonewall | 3 hr |
| Apr 30, 4:39 AM CDT | Severe Thunderstorm Warning | LUB | Childress | 51 min |
| Apr 30, 9:20 AM CDT | Flash Flood Warning | LUB | Childress, Hall | 3 hr |
| Apr 30, 1:29 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 46 min |
| Apr 30, 2:05 PM CDT | Tornado Warning | LUB | Motley | 40 min |
| Apr 30, 2:15 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 30 min |
| Apr 30, 2:25 PM CDT | Severe Thunderstorm Warning | LUB | King | 35 min |
| Apr 30, 2:36 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 54 min |
| Apr 30, 2:57 PM CDT | Severe Thunderstorm Warning | LUB | King | 48 min |
| Apr 30, 3:12 PM CDT | Tornado Warning | LUB | Cottle, King | 28 min |
| Apr 30, 3:40 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 35 min |
| Apr 30, 5:08 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 52 min |
| Apr 30, 5:35 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 25 min |
| Apr 30, 6:33 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.